Alert archive / Nebraska / Tornado Warnings in 2004
Tornado Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 5, 2004, 7:44 PM CDT for Brown County, Nebraska. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2004, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 5, 2004, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:50 PM CDT | TSTM WND GST 75 | 20 S Ainsworth, NE | |
| Jul 5, 7:50 PM CDT | HAIL 2.75 | 20 S Ainsworth, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLBF 060044
TORLBF
NEC017-060115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT MON JUL 5 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* TORNADO WARNING FOR...
BROWN COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 815 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTH
CENTRAL BROWN COUNTY...OR ABOUT 20 MILES NORTH OF BREWSTER...MOVING
SOUTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HIGHWAY 7 IN SOUTHERN BROWN COUNTY AROUND 750 PM CDT
RURAL SOUTHEASTERN BROWN COUNTY EAST OF HIGHWAY 7 AROUND 800 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR WESTERN NEBRASKA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4228 9984 4228 9983 4217 9966 4209 9966
4209 9966 4209 9993 4221 10009 4225 10005
4234 9994
$$
MASEKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 5, 4:07 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 5, 4:07 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT MON JUL 5 2004 ...FORECAST FOCUS WILL BE ON CONVECTION THIS EVENING... .DISCUSSION... ETA MODEL IS HANDLING THE POSN OF THUNDERSTORMS BETTER THIS AFTERNOON THAN THE GFS. SMALL MCS SHOULD FORM IN NERN CO AND TRACK SE INTO NWRN KS TONIGHT. SWRN ZONES WILL BE IMPACTED ON THE NRN PERIPHERY THIS EVENING. MOST OF ACTIVITY SHOULD EXIT SOUTHWEST SOON AFTER 03Z WITH ONLY AN ISOLATED SHOWER OR STORM LINGERING. OTHER SHOWERS AND A FEW THUNDERSTORMS SHOULD CLIP NERN ZONES TONIGHT AS UPPER TROUGH MOVES ACROSS ERN DAKOTAS INTO MN. HIGH PRESSURE WILL BUILD IN FROM THE WEST OVERNIGHT WITH STRATUS COVERING THE NRN HALF OF FORECAST AREA INTO TUESDAY MORNING. TEMPS WILL BE COOL RANGING MAINLY IN THE LOWER 70S. HAVE ADDED 20 POPS TO NORTHEAST ZONES WED AFTN AND EVENING IN ERN GRADIENT OF SB CAPES 1500-2000 J/KG. STRONG HEATING TO OCCUR THU AS SFC LOW DEEPENS IN THE NRN NEBR PNHDL. TEMPS MAY APPROACH 100 IN FAR SW BUT HAVE LIMITED TO MID 90S DUE TO RECENT RAIN/MOISTURE. 20-30 PERCENT CHANCES OF SHOWERS AND THUNDERSTORMS THU NIGHT THROUGH SATURDAY WITH THE PASSAGE OF SFC FRONT AND FRONT BECOMING STALLED OUT ACROSS NEBRASKA. TEMPS SHOULD BE IN THE MID TO UPPER 80S FRI-MON EXCEPT COOLER IN AREAS OF INCREASED CLOUDS OR AREAS NORTH OF FRONT...WHICH WILL BE DIFFICULT TO DETERMINE AT THIS TIME. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jul 5, 3:08 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT MON JUL 5 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-061200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 308 PM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY THREAT...WITH THE GREATEST THREAT MAINLY SOUTHWEST OF AN ELLSWORTH IN SHERIDAN COUNTY...TO BROKEN BOW IN CUSTER COUNTY. STORMS HAVE DEVELOPED OVER THE PANHANDLE OF NEBRASKA THIS AFTERNOON AND WILL MOVE EAST AND SOUTHEAST ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...THUNDERSTORMS ARE EXPECTED TO STAY SOUTH OF THE OUTLOOK AREA. THURSDAY THROUGH SATURDAY...AFTERNOON THUNDERSTORMS CONTINUING INTO THE OVERNIGHT REENTER THE FORECAST FOR THE ENTIRE OUTLOOK AREA. SEVERE WEATHER IS POSSIBLE...HOWEVER IT IS STILL TOO EARLY TO PIN POINT THE GREATEST THREAT AREAS. SUNDAY...THUNDERSTORMS ARE EXPECTED AT THIS TIME TO REMAIN SOUTH AND EAST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. MASEK
In the hours before
Local storm report, Jul 5, 6:28 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 16 W TRYON 41.56N 101.25W
07/05/2004 0.88 INCH MCPHERSON NE PUBLIC
NICKEL SIZE HAIL
&&
CDHLocal storm report, Jul 5, 6:37 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 15 NE ARTHUR 41.73N 101.49W
07/05/2004 0.88 INCH ARTHUR NE PUBLIC
PENNY TO NICKEL SIZE HAIL.
&&
CDHLocal storm report, Jul 5, 6:40 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 S ARNOLD 41.40N 100.19W
07/05/2004 0.75 INCH CUSTER NE PUBLIC
&&
CDHLocal storm report, Jul 5, 6:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 15 NE ARTHUR 41.73N 101.49W
07/05/2004 0.88 INCH ARTHUR NE PUBLIC
PENNY TO NICKEL SIZE HAIL.
&&
CDHLocal storm report, Jul 5, 6:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 17 NW TRYON 41.73N 101.18W
07/05/2004 0.88 INCH MCPHERSON NE PUBLIC
PENNY TO NICKEL SIZE HAIL WITH A FEW LARGER HAIL STONES.
&&
CDHLocal storm report, Jul 5, 7:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 17 NW TRYON 41.73N 101.18W
07/05/2004 0.88 INCH MCPHERSON NE PUBLIC
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:18 PM CDT | Tornado Warning | LBF | Brown | 27 min |
| Jul 5, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jul 5, 8:06 PM CDT | Tornado Warning | LBF | Loup, Rock | 24 min |
Nearby
Tornado Warnings in Nebraska, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.